Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 128, NWS Springfield, MO

July 6, 2016Barton County, Jasper County, Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 6, 2016, 5:03 AM CDT for Barton County, Jasper County, Vernon County, Missouri. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 5:03 AM CDT (10:03 UTC)
Expired
Jul 6, 2016, 6:00 AM CDT
In force
57 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barton County, MO, Jasper County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:30 AM CDTTSTM WND DMG2 N Carl Junction, MOLARGE TREE DOWN AT HIGHWAY YY AND COUNTY ROAD 284

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 2:19 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3444 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WUUS53 KSGF 061003
SVRSGF
MOC011-097-217-061100-
/O.NEW.KSGF.SV.W.0128.160706T1003Z-160706T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
  JASPER COUNTY IN SOUTHWESTERN MISSOURI...
  BARTON COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 600 AM CDT

* AT 502 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR UNIONTOWN TO NEAR GIRARD TO NEAR WEST MINERAL
  TO NEAR OSWEGO...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JOPLIN...                         CARTHAGE...
  WEBB CITY...                      PRAIRIE STATE PARK...
  CARL JUNCTION...                  LAMAR...
  GALENA...                         ORONOGO...
  CARTERVILLE...                    DUQUESNE...
  SARCOXIE...                       DUENWEG...
  JASPER...                         GOLDEN CITY...
  LIBERAL...                        AIRPORT DRIVE...
  ALBA...                           SHELDON...
  MULBERRY...                       PURCELL...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 10 AND 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3781 9462 3777 9407 3735 9409 3730 9408
      3729 9405 3705 9406 3706 9462
TIME...MOT...LOC 1002Z 276DEG 57KT 3781 9503 3759 9487 3731 9490 3712
9515

HAIL...<.75IN
WIND...60MPH
 
$$

CRAMER
2 follow-up statements
882 
WWUS53 KSGF 061024
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 AM CDT WED JUL 6 2016

MOC011-097-217-061100-
/O.CON.KSGF.SV.W.0128.000000T0000Z-160706T1100Z/
VERNON MO-JASPER MO-BARTON MO-
524 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHERN VERNON...JASPER AND BARTON COUNTIES...

AT 524 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MULBERRY TO 8 MILES SOUTHEAST OF MINDENMINES TO NEAR
GALENA...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JOPLIN...                         CARTHAGE...
WEBB CITY...                      PRAIRIE STATE PARK...
CARL JUNCTION...                  LAMAR...
GALENA...                         ORONOGO...
CARTERVILLE...                    DUQUESNE...
SARCOXIE...                       DUENWEG...
JASPER...                         GOLDEN CITY...
LIBERAL...                        AIRPORT DRIVE...
ALBA...                           SHELDON...
MULBERRY...                       PURCELL...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 10 AND 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3781 9462 3777 9407 3735 9409 3730 9408
      3729 9405 3705 9406 3706 9462
TIME...MOT...LOC 1024Z 277DEG 47KT 3758 9461 3736 9453 3713 9466 

HAIL...<.75IN
WIND...60MPH
 
$$

CRAMER
633 
WWUS53 KSGF 061058
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 AM CDT WED JUL 6 2016

MOC011-097-217-061108-
/O.EXP.KSGF.SV.W.0128.000000T0000Z-160706T1100Z/
VERNON MO-JASPER MO-BARTON MO-
558 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VERNON...JASPER AND
BARTON COUNTIES WILL EXPIRE AT 600 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN KANSAS...AND SOUTHWESTERN MISSOURI.

LAT...LON 3781 9462 3777 9407 3735 9409 3730 9408
      3729 9405 3705 9406 3706 9462
TIME...MOT...LOC 1056Z 276DEG 57KT 3758 9461 3736 9453 3713 9466 

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:41 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 6, 2:41 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
241 AM CDT WED JUL 6 2016

.SYNOPSIS...
Issued at 241 AM CDT Wed Jul 6 2016

Thunderstorm complex in Kansas was maintaining itself early this
morning and continues to produce severe wind gusts. A new severe
thunderstorm watch was issued covering western two tiers of
counties in CWA through 9 am. HRRR was one of the only models to
have a handle on KS convection tonight and it starts to bring
convection into western CWA by 10-11z and quickly sweeps it across
the CWA during the morning hours. Convection was being aided by
decent low level jet of 30 to 40 kts...which is veering to the
southwest and should become more westerly by daybreak.

The convection and leftover outflows may throw a bit of a wrench
in temperature forecasts today, but due to the quick movement,
still think the current heat advisory will be in decent shape.

The main focus will be with convection this morning into the early
afternoon and if any renewed convection will develop later today
along resultant boundaries from this mornings convection. Also,
what cloud cover and convection will do to temperatures...mainly
in the eastern CWA.

&&

.SHORT TERM...(Today and tonight)
Issued at 241 AM CDT Wed Jul 6 2016

Severe thunderstorm watch goes until 9 AM and should see most of
the convection east of the watch box by then and also diminishing
in severity. With the convection sliding into the eastern Ozarks
by mid to late morning should have plenty of time to heat up in
the wake of the convection out west where the heat advisory is
currently in effect. Due to the uncertainty on cloud
cover/precipitation extent this afternoon in the east, am not
planning on extending any further to the northeast towards Lake of
the Ozarks or Rolla at this time...but this area will need to be
monitored for possible extension later today should clearing take
place quicker. Have temperatures rising into the low to mid 90s
again today with heat index values from the upper 90s (south
central MO) to the 105 to 108 range within the advisory area out
west.

.LONG TERM...(Thursday through Tuesday)
Issued at 241 AM CDT Wed Jul 6 2016

Calculations have heat index values just shy of advisory criteria
on Thursday, so will need to monitor this today as well for the
possibility of needing an advisory in western CWA again on
Thursday. While we can't rule out scattered convection in the wake
of this mornings chances, we are expecting most of the area to
remain dry until Friday. A stronger shortwave will track east
across the upper MS valley into the Great Lakes which will help to
drag a cold front into the area on Friday and offer up better
chances for convection then. Shortwave energy undercutting ridging
and weak flow aloft through the weekend into early next week will
keep precipitation chances in the forecast. Temperatures look to
be around normal for this time of year.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1222 AM CDT Wed Jul 6 2016

For the KSGF/KJLN/KBBG tafs: Will watch thunderstorm trends over
the Plains in the near term. Some weakening thunderstorms are
expected to move into the area toward 12z. Outside of
thunderstorms expect vfr conditions. Continued a mention of low
level wind shear with increasing low level winds early in the taf
period.

&&

.SGF Watches/Warnings/Advisories...
MO...Heat Advisory from noon today to 8 PM CDT this evening for
     MOZ055-066>068-077>080-088>090-093-094-101.

KS...Heat Advisory from noon today to 8 PM CDT this evening for
     KSZ073-097-101.

&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...DSA
Hazardous weather outlook, Jul 6, 2:59 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CDT WED JUL 6 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
259 AM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

DISCUSSION...

  A THUNDERSTORM COMPLEX MOVING OUT OF CENTRAL AND EASTERN KANSAS
  EARLY THIS MORNING IS EXPECTED TO PUSH EAST INTO EXTREME
  SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BETWEEN 4 AM AND 7 AM.
  SOME OF THESE STORMS MAY PRODUCE DAMAGING THUNDERSTORM WIND
  GUSTS IN EXCESS OF 60 MPH EARLY THIS MORNING.

  THESE THUNDERSTORMS WILL THEN TRACK EAST ACROSS THE REMAINDER
  OF THE OZARKS THIS MORNING BUT SHOULD BE ON THE DIMINISHING
  TREND. ADDITIONAL THUNDERSTORM ACTIVITY MAY REDEVELOP ALONG ANY
  RESIDUAL OUTFLOW BOUNDARIES DURING THE AFTERNOON OVER THE
  EASTERN OZARKS. A FEW STRONG TO SEVERE STORMS WOULD BE POSSIBLE
  THIS AFTERNOON WITH ANY REDEVELOPMENT WITH LARGE HAIL AND
  DAMAGING WINDS THE MAIN SEVERE WEATHER RISKS.

  IN THE WAKE OF THE THUNDERSTORMS OVER WESTERN MISSOURI THIS
  MORNING...HOT AND HUMID CONDITIONS WILL REDEVELOP OVER THE AREA
  DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS INTO WESTERN
  MISSOURI. AFTERNOON HEAT INDEX VALUES OF 105 TO 108 WILL BE
  POSSIBLE THERE AND A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON
  AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES OF 100 TO NEAR 105 DEGREES WILL OCCUR ON THURSDAY
AFTERNOON AS WELL...WITH THE HOTTEST CONDITIONS EXPECTED ALONG
AND NORTH OF INTERSTATE 44.

HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 DEGREES WILL
THEN OCCUR FRIDAY INTO THE WEEKEND.

A FEW THUNDERSTORMS MAY ALSO BE POSSIBLE AT TIMES THROUGH THE
WEEK INTO THE WEEKEND...BUT WIDESPREAD ACTIVITY IS NOT EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING OVER SOUTHEAST
KANSAS AND FAR WESTERN MISSOURI.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:33 AM CDTSpecial Weather StatementSGFDallas, Greene, Polk, Webster42 min
Jul 6, 9:06 AM CDTSpecial Weather StatementSGFTaney24 min
Jul 6, 9:24 AM CDTSpecial Weather StatementSGFDouglas51 min
Jul 6, 9:53 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark19 min
Jul 6, 9:56 AM CDTSpecial Weather StatementSGFWright34 min
Jul 6, 10:23 AM CDTSevere Thunderstorm WarningSGFDent, Howell, Shannon, Texas52 min
Jul 6, 10:26 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Ozark34 min
Jul 6, 10:53 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.